Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Compact subgroups of Lie groups and locally compact groups


Authors: Karl H. Hofmann and Christian Terp
Journal: Proc. Amer. Math. Soc. 120 (1994), 623-634
MSC: Primary 22D05; Secondary 22E15
MathSciNet review: 1166357
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the set of compact subgroups in a connected Lie group is inductive. In fact, a locally compact group $ G$ has the inductivity property for compact subgroups if and only if the factor group $ G/{G_0}$ modulo the identity component has it.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22D05, 22E15

Retrieve articles in all journals with MSC: 22D05, 22E15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1994-1166357-9
PII: S 0002-9939(1994)1166357-9
Keywords: Lie group, compact subgroup, inductive, maximal compact subgroup, locally compact group
Article copyright: © Copyright 1994 American Mathematical Society